Alert archive / Texas / Flash Flood Warnings in 2017

Flash Flood Warning 16, NWS Corpus Christi, TX

August 26, 2017Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Aug 26, 2017, 10:54 AM CDT for Victoria County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2017, 10:54 AM CDT (15:54 UTC)
Expired
Aug 26, 2017, 2:00 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 119 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 3.9 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2017-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2017-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

799 
WGUS54 KCRP 261554
FFWCRP
TXC469-261900-
/O.NEW.KCRP.FF.W.0016.170826T1554Z-170826T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
1054 AM CDT SAT AUG 26 2017

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Victoria County in south central Texas...

* Until 200 PM CDT

* At 1053 AM CDT, emergency management and social media reports 
  indicated heavy rain from Hurricane Harvey is producing flash 
  flooding in and around Victoria. Radar estimates and rainfall 
  reports show over 6 to 7 inches of rain have fallen so far. Flash 
  flooding will continue this morning into early afternoon.

* Some locations that will experience flooding include...
  Victoria, McFaddin, Guadalupe, Fordtran, Victoria Colony Creek
  Country Club, Dacosta, Wood Hi, Bloomington, Mission Valley,
  Victoria Detar Hospital North, Nursery, Victoria Riverside Park,
  Placedo, Victoria College, Victoria Mall, Saxet Lakes, Oak Village,
  Inez, Salem and Victoria Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 2906 9693 2902 9683 2892 9679 2885 9670
      2882 9672 2871 9665 2859 9693 2855 9690
      2849 9691 2850 9699 2855 9705 2853 9709
      2856 9711 2855 9716 2863 9718 2878 9716
      2886 9722 2884 9730 2887 9730 2910 9698

$$

Shamburger
1 follow-up statement
389 
WGUS74 KCRP 261700
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
1200 PM CDT SAT AUG 26 2017

TXC469-261900-
/O.CON.KCRP.FF.W.0016.000000T0000Z-170826T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Victoria TX-
1200 PM CDT SAT AUG 26 2017

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM CDT FOR
VICTORIA COUNTY...

At 1158 AM CDT, Doppler radar continued to indicate rain bands from 
Hurricane Harvey moving across Victoria County. Radar estimates and 
rainfall reports indicate 6 inches to as much as 10 inches of rain 
has fallen across the county. Flash flooding will likely continue 
in some areas into the afternoon.

Some locations that will experience flooding include...
Victoria, McFaddin, Guadalupe, Fordtran, Victoria Colony Creek
Country Club, Dacosta, Wood Hi, Bloomington, Mission Valley, Victoria
Detar Hospital North, Nursery, Victoria Riverside Park, Placedo,
Victoria College, Victoria Mall, Saxet Lakes, Oak Village, Inez,
Salem and Victoria Regional Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become
unstable and unsafe.

&&

LAT...LON 2906 9693 2902 9683 2892 9679 2885 9670
      2882 9672 2871 9665 2859 9693 2855 9690
      2849 9691 2850 9699 2855 9705 2853 9709
      2856 9711 2855 9716 2863 9718 2878 9716
      2886 9722 2884 9730 2887 9730 2910 9698

$$

Shamburger

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 10:23 AM CDT, 31 minutes earlier.

Area forecast discussion, Aug 26, 10:23 AM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1023 AM CDT Sat Aug 26 2017

.DISCUSSION...
Updated forecast to continue the transition from a primary wind
threat to a primary rainfall threat. A RAWS site in Victoria
County is still reporting frequent gusts above hurricane force, so
hurricane warnings remain for the core of Harvey. Surrounding the
core, warnings have been reduced to tropical storm warnings.
These warnings may actually persist for a while as Harvey meanders
close to the Texas coast.

While that occurs, torrential rainfall will continue to fall for
the next several days especially east of I-37, with catastrophic
and life-threatening impacts. This is not the time to relax, as
these threats will pose considerable risk well into next week.

In coordination with NHC we have discontinued the storm surge
warning south of Port Aransas. Areas between Port Aransas and Port
O'Connor continue to see elevated water levels, compounded by
water trapped in, and flowing into, the bays and waterways that
has nowhere to drain. As a result the storm surge warning will
remain in place in those areas.

&&

.PREVIOUS DISCUSSION... /Issued 644 AM CDT Sat Aug 26 2017/

DISCUSSION...
See Aviation section below for 12Z TAFs.

AVIATION...
Hurricane Harvey continues to weaken just west of the VCT
terminal. Convective wind gusts near 50 knots and IFR CIG/VIS
conditions will persist at VCT into early this afternoon.
Widespread areas of stratiform rain and heavy rain squalls will
circulate around Harvey through the morning. The CRP and ALI
terminals will remain just on the edge of the rain and squalls,
although temporary MVFR CIG/VIS impacts are advertised at both
those terminals this morning. LRD will remain well to the west of
Harvey's circulation and flight impacts are not expected through
the forecast period.

PREVIOUS DISCUSSION... /Issued 525 AM CDT Sat Aug 26 2017/

DISCUSSION...
Beginning to transition from the main wind threat
toward a focus more on the flooding rain threat for the next
several days. Harvey remains a category 1 hurricane early this
morning and should weaken to a tropical storm later this afternoon
or tonight. Storm surge threat is also diminishing this morning
as the strongest winds from the storm move inland.

The focus now turns to the flooding rain threat which remains very
high as the storm slows and meanders around the region for the
next could of days. Harvey is getting itself caught up between two
strong ridges of high pressure...one to the east and one to the
northwest that will hinder it's movement. Most model projections
will eventually turn the storm and shift it back toward the Gulf
of Mexico by mid-week. Before that, continued heavy rain has the
potential to bring 20 to 30 inches of rain with isolated amounts
up to 40 inches to locations north and east of a line from
Rockport to Goliad. South and west of this line, 5 to 15 inches of
rain are expected west to Highway 16. West of highway 16,
generally less than 5 inches of rain are expected. it is important
to note that there will likely be a sharp cut off in rainfall
between very high amounts and relatively low due to the motion of
the tropical storm.

Otherwise, Tropical storm force winds are likely to stick around
the region for several more days. As hurricane warnings are
eventually cancelled through the area, tropical storm warnings
will likely replace them.

High temperatures across the region will be below normal with
highs mainly in the 80s through the period. Low temperatures
remain elevated however due to the high moisture levels. By late
week, rain chances will decrease area wide.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    84  77  84  74  84  / 100  80  70  70  80
Victoria          83  76  82  74  81  / 100  90  80  70  80
Laredo            90  77  87  75  88  /  60  40  40  40  30
Alice             86  77  85  73  84  /  90  80  60  60  70
Rockport          83  78  82  77  82  / 100  90  70  70  80
Cotulla           86  75  83  73  87  /  60  60  50  50  40
Kingsville        86  77  86  74  85  /  80  80  60  60  70
Navy Corpus       84  79  86  77  83  / 100  80  70  70  80

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning For the following zones: Aransas...Bee...
     Calhoun...Jim Wells...Kleberg...Live Oak...Nueces...
     Refugio...San Patricio.

     Flash Flood Watch through Tuesday evening For the following
     zones: Aransas...Bee...Calhoun...Duval...Goliad...Jim
     Wells...Kleberg...Live Oak...McMullen...Nueces...Refugio...
     San Patricio...Victoria.

     Hurricane Warning For the following zones: Goliad...Victoria.

GM...Tropical Storm Warning For the following zones: Bays and
     Waterways from Baffin Bay to Port Aransas...Bays and
     Waterways from Port Aransas to Port O'Connor...Coastal
     waters from Baffin Bay to Port Aransas out 20 NM...Coastal
     waters from Port Aransas to Matagorda Ship Channel out 20
     NM...Waters from Baffin Bay to Port Aransas from 20 to 60
     NM...Waters from Port Aransas to Matagorda Ship Channel
     from 20 to 60 NM.

&&

JV/71...SHORT TERM
Hazardous weather outlook, Aug 26, 6:21 AM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
621 AM CDT Sat Aug 26 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-271130-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
621 AM CDT Sat Aug 26 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Thunderstorms will continue to be possible within rain bands from
Hurricane Harvey.

Hurricane warnings continue this morning for much of the area and
will likely be replaced by Tropical Storm warnings as they are
cancelled today.

Very heavy rainfall will continue today and tonight with 20 to 30
inches of rain possible with isolated 40 inch totals north of a
line from Rockport to Goliad.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Although Harvey will weaken, it is expected to meander near South
Texas over the next couple of days, resulting in a continuance of
heavy rainfall, flash flooding and strong winds. Harvey is
forecast to begin to moving away from South Texas early next
week, gradually bringing diminishing rainfall chances through the
rest of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is anticipated. Spotter safety is of highest
concern, but any information that can be relayed is appreciated.

In the hours before

Local storm report, Aug 26, 6:34 AM CDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
634 AM CDT SAT AUG 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     HURRICANE        PORTLAND                27.88N  97.32W
08/26/2017                   SAN PATRICIO       TX   LAW ENFORCEMENT

            ROOF DAMAGE IN PORTLAND.

&&

EVENT NUMBER CRP1700282

KW
Local storm report, Aug 26, 6:38 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
638 AM CDT SAT AUG 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     FLOOD            1 NNW KINGS CROSSING GO 27.67N  97.40W
08/26/2017                   NUECES             TX   LAW ENFORCEMENT

            ROAD FLOODED ON YORKTOWN BLVD BETWEEN EVERHART RD. AND
            STAPLES ST.

&&

EVENT NUMBER CRP1700283

KW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 8:47 PM CDTExtreme Wind WarningCRPAransas, Calhoun, Refugio, San Patricio3 hr
Aug 25, 10:55 PM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio8 hr
Aug 25, 11:46 PM CDTExtreme Wind WarningCRPAransas, Refugio, San Patricio119 min
Aug 26, 2:27 AM CDTFlash Flood WarningCRPBee, Goliad, Refugio, Victoria5 hr
Aug 26, 2:31 AM CDTFlash Flood WarningCRPAransas, Refugio, Victoria5 hr
Aug 26, 1:07 PM CDTAreal Flood WarningCRPAransas, Refugio6 hr
Aug 26, 2:02 PM CDTAreal Flood WarningCRPGoliad, Refugio, Victoria3 hr

Nearby

Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.